Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Another lyrica question

grandmesamomggrandmesamom Posts: 181
edited 06/11/2012 - 8:29 AM in Pain Medications
I know that lyrica has been talked about extensively on this site but I was wondering if anyone HAS NOT had the weight gain or increased appetite. I have been on for 3 weeks now and my dose will be 150 mg twice a day. I have not noticed increased appetite or weight gain yet. I can't afford to gain weight as I already am about 40 # overweight.
I feel the drug is working on the nerve pain I have.
After all I have read however I am on high alert for weight gain now. How good can his drug be if everyone is having weight gain around the middle? Weight gain around your middle leads to heart disease and diabetes and hypertension. So does that mean you take lyrica for the pain and risk taking more medications that may be caused from obesity from lyrica?
Any thoughts???


  • my doc said that's the max he will prescribe for me. I have not gained any weight, but my cravings for carbs are definitely there. I lost 50 pounds in the last year and it's very important for me to keep it off.

    I did a lot of research on the drug and the weight gain side effect. Let's be honest though, nobody is holding a gun to peoples heads and forcing them to over eat. I think it's more of a matter to discipline yourself to resist temptation. It's all too convenient to blame the drug for the weight gain. If it really is causing an issue in that area, then it's time to move on to something else.
  • I had weight gain after I stopped working and was immobile for awhile. The weight gain may also be from the steroids as well as lyrica. I take 600mg a day and it helps the leg pain. I'm trying to eat smaller portions and drink more water to feel full and do what little excercise I can do daily. At this point I couldn't live without the Lyrica. I would ask your Dr what kind of excercise you can do. I try to do the recumbent stationary bike 30 minutes a day and slimglider for a few minutes. I had to buy a new wardrobe as I grew from size 12 to 16-18. And the weight is mainly around the middle as you say. I'm trying to discipline my eating habits. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
Sign In or Register to comment.